Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 78, NWS St. Louis, MO

April 3, 2010Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 3, 2010, 6:43 AM CDT for Osage County, Missouri. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 6:43 AM CDT (11:43 UTC)
Expired
Apr 3, 2010, 7:26 PM CDT
In force
13 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 11.58 ft at Apr 3, 2010, 11:00 AM CDT.

actionminormoderate5101504/0304/0404/05
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WGUS43 KLSX 031143
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
643 AM CDT SAT APR 3 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN central MISSOURI... 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF NEARLY ONE INCH OF RAIN ACROSS THE 
AREA YESTERDAY AFTERNOON AND EVENING...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-041143-
/O.NEW.KLSX.FL.W.0078.100403T1143Z-100404T2140Z/
/WPHM7.1.ER.100403T1123Z.100403T1800Z.100403T2140Z.NO/
643 AM CDT SAT APR 3 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL THIS EVENING.  
* AT 6:15 AM SATURDAY THE STAGE WAS 9.92 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.1 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATER THIS 
  AFTERNOON.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/04  04/05  04/06  04/07  04/08

MARIES RIVER
  WESTPHALIA      10.0   10.06       6.1    3.6    3.0    2.8
2 follow-up statements
598 
WGUS83 KLSX 031804
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT SAT APR 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF NEARLY ONE INCH OF RAINFALL ACROSS
THE AREA YESTERDAY AFTERNOON AND EVENING...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-041753-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-100404T1753Z/
/WPHM7.1.ER.100403T1123Z.100403T1600Z.100403T1753Z.NO/
104 PM CDT SAT APR 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL THIS EVENING.       
* AT 12:45 PM SATURDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* CRESTED AT 11.58 FEET THIS MORNING.
* MINOR FLOODING IS OCCURING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  LATER THIS AFTERNOON.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/04  04/05  04/06  04/07  04/08

MARIES RIVER
  WESTPHALIA      10.0   11.40       4.2    3.4    3.0    2.8    2.7
049 
WGUS83 KLSX 040026
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT SAT APR 3 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT 
NEAR WESTPHALIA...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-040056-
/O.CAN.KLSX.FL.W.0078.000000T0000Z-100404T1753Z/
/WPHM7.1.ER.100403T1123Z.100403T1600Z.100403T1925Z.NO/
726 PM CDT SAT APR 3 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT  7:00 PM SATURDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:25 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.1 FEET BY MONDAY 
  MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/04  04/05  04/06  04/07  04/08

MARIES RIVER
  WESTPHALIA      10.0    6.35       3.6    3.1    2.7    2.8    2.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:14 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 3, 5:14 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
514 AM CDT SAT APR 3 2010

.DISCUSSION...
/508 AM CDT SAT APR 3 2010/

WIDE BAND OS SHOWERS AND THUNDERSTORMS WAS SHIFTING EWD THRU THE CWA
EARLY THIS MRNG AHEAD OF THE MID-UPPER LEVEL TROF EXTENDING FROM A MID
LEVEL LOW OVER NWRN MN S TO A STRONG VORT MAX OVER SWRN AR. MOST OF
THIS ACTIVITY WAS ALSO ASSOCIATED WITH LOW LEVEL MOISTURE
CONVERGENCE...WAA AND THETA E ADVECTION ON THE NOSE OF A SWLY LLJ
AND ALONG A PREFRONTAL TROF...OUTFLOW BOUNDARY. THERE WAS MORE
SCATTERED ACTIVITY ALONG OR JUST AHEAD OF THE ACTUAL CDFNT
EXTENDING FROM WI S-SW THRU NERN MO TO SWRN MO. MOST OF THE
PRECIPITATION FOR THE REST OF THE MRNG SHOULD BE ACROSS IL E OF
THE MISSISSIPPI RIVER. WILL HAVE CLEARING FROM W TO E TODAY BEHIND
THE MID-UPPER LEVEL TROF AND ASSOCIATED CDFNT. WILL ALSO HAVE MORE
NORMAL TEMPERATURES TODAY...COOLER THAN THE LAST SEVERAL DAYS DUE
TO CLOUD COVER AND CAA THIS MRNG. TEMPERATURES WILL COOLER TGT AS
WELL MAINLY DUE TO LOWER SFC DEWPOINTS. WELL ABOVE NORMAL
TEMPERATURES CAN BE EXPECTED FOR SUN WITH INCREASING S-SWLY LOW
LEVEL FLOW AND UPPER LEVEL HEIGHTS RISING. ELEVATED CONVECTION
WILL RETURN TO THE CWA BY SUN NGT AS A STRONG SWLY LLJ BRINGS LOW
LEVEL MOISTURE BACK TO THE AREA. THE MODELS ALSO FORECAST A FRONT
TO SAG SWD INTO NRN MO. THERE IS STILL A LOT OF MODEL UNCERTAINTY
WITH THE PLACEMENT OF THE GREATEST QPF SUN NGT AND HOW FAR S THIS
PRECIPITATION WILL GET. THE CHANCE OF SHOWERS/THUNDERSTORMS WILL
CONTINUE MON BUT SHOULD SHIFT MAINLY N OF THE CWA MON NGT AS THE
FRONT SHIFTS N OF THE CWA. SHOWERS/STORMS WILL MOVE THROUGH THE
AREA TUE AFTN AND TUE NGT AS A MID-UPPER LEVEL LOW MOVES NEWD THRU
THE NRN PLAINS AND DRAGS AN ASSOCIATED CDFNT SEWD THOUGH THE CWA.

GKS

&&

.AVIATION...
/639 PM CDT FRI APR 2 2010/

00Z TAFS REFLECT A SLOW EWD PROPAGATION OF THE ONGOING N-S BAND OF
RAIN AND EMBEDDED TSRA.  THE STRONGEST/MOST INTENSE THUNDERSTORMS
HAVE BEEN OCCURRING ON THE LEADING EDGE OF THIS RAIN BAND...SO AS A
RESULT BELIEVE THAT THE THREAT OF THE MOST INTENSE CONVECTION WILL
BE IN THE STL AREA OVER THE NEXT FEW HOURS. EXTRAPOLATION OF THE BACK
EDGE OF THE PRECIP SUGGEST STEADY RAIN ENDING IN THE COU AREA BY
02Z...UIN AREA AROUND 05Z...AND STL AREA DURING THE PREDAWN HOURS.
HAVE USED THE GFS GUIDANCE FOR POST-PRECIP CLOUD TRENDS...
ESSENTIALLY GOING WITH A FAIRLY RAPID IMPROVEMENT TO VFR...HOWEVER
WILL HAVE TO BE ON THE LOOKOUT FOR A LOWER CLOUD DECK TEMPORARILY
FORMING BETWEEN THE EXITING RAIN...AND THE DRIER AIR ASSOCIATED
WITH THE COLD FRONT.

SPECIFICS FOR KSTL...STRONGEST STORMS WILL OCCUR ON THE LEADING
EDGE OF THE PRECIP SHIELD...ROUGHLY IN THE 01-03Z TIME FRAME.
AFTER THAT...FORECAST ATTEMPTS TO REFLECT STEADY RAIN SHIELD WITH
MVFR CIGS AND OCNL IFR VSBYS IN HEAVIER RAIN AND EMBEDDED THUNDER
UNTIL 07Z...WITH IMPROVING CONDITIONS DURING THE PREDAWN HOURS.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 3, 5:47 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT SAT APR 3 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
547 AM CDT SAT APR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS WEST CENTRAL AND
SOUTHWEST ILLINOIS THIS MORNING.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA
SUNDAY NIGHT THROUGH WEDNESDAY.

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:39 PM CDTAreal Flood AdvisoryLSXCallaway, Cole, Osage6 hr
Apr 3, 8:32 AM CDTRiver Flood WarningLSXMarion29 hr
Apr 3, 8:32 AM CDTRiver Flood WarningLSXGasconade, Montgomery36 hr
Apr 3, 9:46 AM CDTRiver Flood WarningLSXCallaway, Osage25 hr
Apr 3, 10:52 AM CDTRiver Flood WarningLSXLincoln21 hr
Apr 3, 10:58 AM CDTRiver Flood WarningLSXLincoln54 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.